I have no thyroid. Both sides surgically removed. I have been on Synthroid (Name) since 1985. I understand that when you have no thryoid glands you need to be careful of any metals in your body, including iron supplements. The doctors want to do an MRI with dye on my one and only kidney. Being CKD Stage III and my kidney functions are not the best anyway. 33 GFR and 1.6 creatinine. I don't need additional problems such as messing with my thryroid levels. Does anyone have a clue about this dye (metal dye) or having it create problems with the thryoid after having the dye?
I'm not familiar with this. Have you talked this over with your doctors? Once you get more info, perhaps you'll let this group know. If this hasn't come up in the past, it may in the future and what you learn could benefit someone else. Good luck with this.
I haven't read any information about gadolinium affecting thyroid hormone levels. There is a black box warning for all gadolinium contrast agents (Omniscan, Magnevist, OptiMARK, ProHance, Multihance) stating that patients with kidney disease or renal failure are at risk of developing Nephrogenic Systemic Fibrosis (NSF).
An eGFR of less than 30 mL/min is considered to be at a high risk of NSF and gadolinium should be avoided. Excerpt from "Duke Radiology Gadolinium Use" for advanced stage 3 kidney disease (eGRF 30 - 45): "if contract is deemed necessary by the appropriate radiologist, then the smallest effective dose of gadobenate dimeglumine (Multihance, Brasco Diagnostics Inc), should be administered."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.